Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can Mirena Cause Swelling And Itchy Rashes Inside The Arm?

I had Mirena placed in November 2010. I still have it and my periods are heavier then they ever have been and last like 2 weeks or more. About 3 months ago I got horrible rash patches on my legs and inside of my arms that itched like crazy. I also got red tender bumps all along the inside of my pointer fingers and thumbs. I was put on the Zpak and steriods for my respiratory infection that I ended up getting a month ago and the rashes and bumps went away. Soon as I was done with my meds the bumps came back even worse. They were so tender like I had splinters all in my fingers.So I was put on a second round of antibiotics and steriods. Now I get them every now and then but not how they were. Now my big thing is a major smell down there that wont go away! I thought maybe it was from being on two rounds of antibiotics and steriods but all the research seems to point at the Mirena which has been a pain ever since I got it! It cant be BV because the antibiotics I had been on for a month now would have cleared it up! Theres no other side effects with the smell, no itching no burning nothing! HELP!
Wed, 22 Apr 2015
Report Abuse
OBGYN 's  Response
Hi,
I think you Mirena needs to be replaced. Its possible you developed an infection if you have a bad smell there. Its unlikely that the rashes were due to the mirena as you have had it since 2010. Pelvic inflammatory disease should be ruled out. You may need to have the mirena taken out first. The rashes etc sound more like a autoimmune disease. Do a vaginal swab culture asap.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Skin rash


Loading Online Doctors....
Can Mirena Cause Swelling And Itchy Rashes Inside The Arm?

Hi, I think you Mirena needs to be replaced. Its possible you developed an infection if you have a bad smell there. Its unlikely that the rashes were due to the mirena as you have had it since 2010. Pelvic inflammatory disease should be ruled out. You may need to have the mirena taken out first. The rashes etc sound more like a autoimmune disease. Do a vaginal swab culture asap.